MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT; PROSTHESIS HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT; PROSTHESIS HIP
Catalog Number 00771100610
Medical Device Problem Codes Corroded (1131); Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: item #: 00620205222, shell, lot #: 61280318.Item #: 00630505036, liner, lot #: 61245220.Item #: 00801803602, head, lot #: 61288475.Item #: 00625006525, bone screw, lot #: 61246396.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 -00774.
 
Event or Problem Description
It was reported that patient underwent right hip revision surgery 10 years post implantation due to pain, pseudotumor and elevated metal ion.During the revision, significant corrosion was observed between the head and neck junction with resultant damage to the surrounding adductors.The head and liner were replaced without complication.Attempts have been made and no additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Corrected d10: therapy date.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent a right hip arthroplasty due to degenerative joint disease.Zimmer biomet components were implanted without any complications.The patient underwent a revision procedure due to failed hip arthroplasty.The patient presented with pain, and elevated metal ions.During the procedure, corrosion was observed at the head-trunnion junction.There was a moderate amount of adductor damage secondary to corrosion and pseudocapsule was debrided.The head and liner were replaced with new zimmer biomet products.No other finding/complication related to the event was noted.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA SPRAYED PRESS-FIT
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11772994
Report Number0001822565-2021-01227
Device Sequence Number4244581
Product Code MEH
UDI-Device Identifier00889024131675
UDI-Public(01)00889024131675
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number00771100610
Device Lot Number61158129
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight84